I was taking Lyrica and was still in pain, my doctor switched me to Gabapentin and at first I thought it was better. But a year and a half later I feel like the side effects are worse than the cure. What are your experiences with these drugs?
I had too many side effects with lyrica, been on gabapentin with no side effects and it does help.
I'm on gabapentin no side effects at all. Been on it for 8 months now, it is helping with my nerve damage in right foot/ankle. My Dr. has up my dose twice so far. I have a nerve disease called RSD/CRPS, gabapentin has been great on my foot. I have extreme skin sensitivity on my foot I couldn't touch my foot at all before I started on gab. now I can touch my foot & massages it now. It dosen't take all the pain away but nothing can do that with this disease.
Hello - You don't state what side effects you are experiencing. Unfortunately there is no cure for Fibromyalgia (FM) and at best all we can hope for is an improvement of our symptoms. I have been on Lyrica and Gabapentin with no side effects other then weight gain. Lyrica is a newer version of Gabapentin. Personally they helped initially then their effects stopped working until the dose was increased then it worked again. This was true for both drugs and I had many dose increases. I now am no longer on either of them. There are other drugs used to treat FM, perhaps you could try one of these - Take care
I have Charcot-Marie-Tooth disorder and have been on both Gabapentin and Lyrica for neurapathy pain, which anyone who has had it can tell you that narcotics at ANY dose doesn't really touch. Gabapentin helped once my dose was high enough (for me >=1200mg). I didn't like the grogginess, although it got better after a couple weeks, I stayed tired all the time. I was having problems dropping things, which I blamed on my disease, but I noticed when I switched to Lyrica that I didn't have anywhere near the problem as I had before. Recently I have noticed I don't crave sugar as much either. I seem to be doing well on the Lyrica, it works for the pain and haven't had any trouble with side effects. I am awake during the day and can sleep at night.
Also, I am taking vitamin D supplements 5000 IU +, and have been amazed at how much it has helped with depression/ anxiety and PAIN!
Good Luck, MommaDuck
Hi Cats. I had side affects with Lyrica and Gabapentin. I'm now on a newer medication named Gralise 600 mg. It gives me the energy during the day and no sides so far. It is of the Gabapentin family.
I have heard many instances of gabapentin's effectiveness reducing over time, and chemical tolerance occurs in the course of therapy with many drugs. Alternating dosage forms may help. If you experience pain in specific areas of your body, I suggest requesting that your doctor write a prescription for a compounded pain cream containing gabapentin. It's not available on the market, but compounding pharmacies specialize in creating dosage forms for specified uses. If you have questions about where to find a compounding pharmacy, contact me.
I've been on Gabapentin for several years, yet my neuropathy which sometimes just feels like a giant nail somewhere in my feet; to a thousand needles hitting at once - causing shaking in my entire leg - to Hot spots on my feet (usually the very same location) it just would not ease up much. I went to a Chiropractor and had them hook up a Tense unit to my feet - thinking if it was good for the nerves in my back, it should work on my feet. The treatment (almost from day one) has been tremendous (I'm still on the Med's) and my pain reduced over 90%. I'm not Medically inclined at all so try it if you wish - but for me, it's been working and my BS normally goes between 200 and 300 even with avoiding most Carbs.
I have taken gabapentin and I have taken Lyrica. Both are in the same family. Gabapentin did very little to help my fibromyalgia pain, while Lyrica did help I gained weight, I've lost a lot of my eye sight! So my eye specialist said is it really worth going completely blind over pain relief! I choose to completely stay away from that family of drugs. Yes I'm in severe pain but I'd like to be able to see what I'm doing and watch my children grow up verses being blind and not knowing how long the pain relief will last. Beware of all of the side effects of the medications you are taking because the bad may out weigh the good!
I have intense itching over most of my body it is linked to nerve pain,Lyric helped greatly for a while but have to keep increasing it now on 200 mg morning and night but now very sleepy and dizzy all the time, in fact I can nod off anywhere which can be quite dangerous and have had a couple of scares already.
I really am at the end of my tether and rarely go out any more as I also have extreme sun sensitivity caused by Prednisolone the nerve problem then started when I came off this steroid so damned if do and damned if don't.
I would really appreciate any idea's out there.
i have been taking Pregabalin (Lyrica) as a pain killer for a few years now, i suffer from Peripheral Neuropathy and Pregabalin work great for me. Recently my prescription was given to me wrong, the Chemist incorrectly gave me Gabapentin instead of Pregabalin and it did not agree with me at all, i simply took them as normal thinking they must have been just another brand of Pregabalin. How wrong i was, I suffered unbearable bowel pains, there was absolutely no pain relief what so ever for my Neuropathy, i had no energy, lost my appetite and suffered rapid weight loss, after a week of this i managed to get an appointment with a doctor who then pointed out that i had been given the wrong pills at the chemists.
Gabapentin made me seriously ill, i would personally avoid them, Pregabalin however are the complete opposite for me, i even call them my 'happy pills', if i dont have them, i am in too much pain and simply cannot function without them,
I have been on both and neither of them helped with the pain. I had awful side effects with both of them
I tried Gabapentin since Lyrica was so expensive. Why does it have to be so expensive? After a month of taking it I started having Fibromyalgia nerve pains return with a revenge. After about a week of intense burning stabbing pains that pain med did not touch it I was ready to go to the ER. I remember I had a old bottle of Lyrica 100mg with a few days worth of pills left. These 100mg dosage was phased out during the early part of my treatment for a larger dose. After 5 days of taking one Lyrica during the day and the 2-300mg gabapentin at night the pain lost the burning. I am waiting on a response from my doctor on what I should do but I say bring back the Lyrica. I am on a fixed income and my medical insurance does not include RX coverage only a savings program from OptiumRx; which don't get me started on them. No known side effects on taking the Lyrica as yet and frankly all the medicines I am taking will eventually tax my organs anyway. Relief allowed me to type this response.
I've been taking 800mg 3x a day of gabapentin (Neurontin) for 14 years. I can't live without it. The pain would be unbearable. I break them in half, and try to only take half of prescribed, because I hate the the side effects, and the withdrawal. I've been off opieds for 2 yrs. I'll take what I can get at this point. Opieds only made the pain worse. Believed me when I say that comes from personal experience over, and over, etc. Again, and again. I feel liberated being off opieds. I prayed for that 2 years ago. Hope this helps.
I enjoy gabapentin it helps relieve my foot pain
I had been on Lyrica (150mg) for several years for fibro, but because of the price it is no longer an option. I recently had foot surgery and was given gabapentin. I've been told to just take 1 in the evening (100mg capsule) for a few days and then start taking the morning dose if I tolerate it. Then go to the 3 times a day. My question is, has anyone else been told to begin gabapentin gradually?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.